|High glucose levels and HIV meds or steroids??
Nov 16, 2003
Hey Nelson We have communicated in the past before regarding side effects from the protease inhibitors (high tryg. and high cholesterol levels, etc.), and high blood pressure medications. As of late, my glucose levels have been on the high side of normal when fasting (100 with the range being 60 to 110) and I also had a finger prick reading after a very rich Jamba juice shake and the level was at about 180 which is pretty high. The only drug I am on is Trizivir, Valtrex, and Metropolol to lower my BP and lower my heart rate (gets a bit elevated when i take my testosterone and deca) Just wondering if you know of any link between either Trizivir and diabetes type 2 or possibly between steroids and the development of diabetes type 2. If my case was actually diabetes type 2 and caused by years of steroid use and/or HIV meds, is there any way to continue using my anabolic steroid treatment and/or meds without worsening my glucose levels and possible insulin resistance. As always looking forward to your knowledgeable reply. Great to see you on this great informative site. Claude Soyer (San Francisco)
| Response from Mr. Vergel
The three nucleoside analogs in Trizivir can slightly increase insulin resistance some but not to the degree that you seem to be experiencing after you ingest a sugary drink. I would avoid simple carbs and increase your cardiovascular exercise if I was you. Do you have family history of diabetes?
You may want to ask your doctor to get you a glucose tolerance (GTT), and a fasting insulin test to confirm.
Dr Sattler published a study on nandrolone decanoate (deca durabolin) and HIV in Am J Physiol Endocrinol Metab. 2002 Dec;283(6):E1214-22 that found no evidence of a decreased insulin sensitivity in the two groups that used nandrolone (with or without exercise), whereas fasting glucose, fasting insulin, and homeostasis model assessment improved in the group who took nandrolone and exercised.
Growth hormone has been found to impair insulin sensitivity so keep thatin mind.
Just to make sure (since we are all different), it would probably be a good idea to get a GTT test now and then one after you have been anabolics for at least 3 months to see if there is any difference. Talk to your doctor about this!
Nelson Vergel www.mediolics.com
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Oral Sex Form Sex Worker Does It Mean I Have HIV
- Muscle Ache After Sex With Hooker Sign Of HIV AIDS
- Sore On Penis After Getting Head Worried I Have HIV
- Swollen Lymph Glands After Kissing Cut On Lip Worried I Have HIV
- Swollen Lymph Glands After Swallowing Worried I Have HIV
- Condom Side Effects
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.